Amplitude-integrated electroencephalographic changes in a newborn induced by overdose of morphine and corrected with naloxone

H.J. Niemarkt, F.J. Halbertsma, P. Andriessen, S. Bambang Oetomo

    Research output: Contribution to journalArticleAcademicpeer-review

    14 Citations (Scopus)

    Abstract

    The amplitude-integrated electroencephalogram (aEEG) is a useful tool to assess brain function after perinatal asphyxia in term infants. We report a full-term newborn with moderate perinatal asphyxia, who accidentally received an overdose of morphine (5000 µg/kg). The overdose of morphine resulted in a clear and immediate change of aEEG background activity from a continuous (C) to discontinuous (DC) background pattern. After administration of naloxone, the background activity restored immediately to continuous background pattern. The aEEG was used to monitor the stepwise reduction in continuous naloxone infusion. Conclusion: An overdose of morphine leads to clear and immediate changes in aEEG which restore after naloxone treatment. The aEEG can be used to monitor naloxone infusion.
    Original languageEnglish
    Pages (from-to)132-134
    JournalActa Paediatrica
    Volume97
    DOIs
    Publication statusPublished - 2008

    Fingerprint

    Dive into the research topics of 'Amplitude-integrated electroencephalographic changes in a newborn induced by overdose of morphine and corrected with naloxone'. Together they form a unique fingerprint.

    Cite this